Saturday, February 1, 2014
I was lucky enough to be insured through my Mom until the age of 26 and then I was granted a 6-month extension because my doctor wrote the insurance company a letter telling them that I needed to keep the insurance to have any quality of life. After the initial 6 months the insurance company requested more information from my doctor and decided to drop me completely. The crazy thing is that my family makes too much money for me to qualify for any assistance but not enough money to be able to afford my healthcare costs. I personally have $0 as an adult so I don't really get the whole thing.
Moving on to the topic of what I want to discuss in this blog - I was on Cymbalta, although it is an antidepressant mainly it is also an FDA approved drug for fighting Fibro pain, and it actually went generic in January so imagine my shock when without insurance the little bottle of pills cost more than $200. Add onto that the cost of my other meds and the total was closer to $400 than should be possible.
My parents are wonderful and kind people who take care of me because they love me and I'm so grateful but I couldn't ask them to continue paying for a medication that is so expensive so I quit. I originally tapered off by taking my Cymbalta every other day but I felt as though that was just drawing out the inevitable withdrawal.
Google Cymbalta withdrawal right now; I'll wait. I apologize in advance if what you read gives you nightmares.
I have never felt worse than I have during this past week while detoxing from Cymbalta. I'm not through it yet but I keep telling myself that things will start to get better soon. They have to, right?
I'm in constant pain thanks to my illnesses but the pain I have been experiencing while withdrawing is just beyond anything I have ever imagined possible. I'm sick to my stomach. I have been having terrible brain zaps that feel like someone is hitting my brain with one of those thick rubber sledgehammers, and then that feeling reverberates through my entire body. I actually call it "gong-ing", because a gong gets hit and then resonates. I can't even begin to explain in writing what my body is going through. Every inch of my body, inside and out, hurts. Let's not even talk about the tremors and the spasms!
All I can do is sleep because when I'm sleeping I don't feel so bad. I do eat, but then sleep follows shortly after. I don't even have the strength to shower.
I called my doctor and he told me that he could prescribe another antidepressant to get me through this but that the withdrawal would end soon if I didn't want to take that route. I've been drinking a lot of hot lemon water, taking hot baths with Epsom salts, and taking a Valium when I can't handle it.
I'm not sure what the point of this blog post it. I don't want pity. I guess I just needed to share. Also, I think that doctors should give you a warning of what happens when you decide to quit taking a medication. I fully understand why there are so many drug addicts out there who can't stay clean. It hurts!
Through it all though, I'm still totally happy and in love with my life. I'm so grateful for my family who supports me with all of their love and understanding. Things will only get better from here!
Also, please forgive any spelling and/or grammar issues in this post. My brain isn't working all that well at this point in time.